Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 32, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Oct 13, 2016, 1:51 AM MDT for Natrona County, Wyoming. It took effect at Oct 13, 2016, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2016, 1:51 AM MDT (07:51 UTC)
- In effect from
- Oct 13, 2016, 12:00 PM MDT
- Expired
- Oct 13, 2016, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2690 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429 WWUS85 KRIW 130751 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 151 AM MDT THU OCT 13 2016 ...CRITICAL FIRE WEATHER THIS AFTERNOON FOR NATRONA COUNTY... .A COMBINATION OF LOW RELATIVE HUMIDITY AND A GUSTY SOUTHWEST WIND WILL BRING CRITICAL FIRE WEATHER THIS AFTERNOON FOR NATRONA COUNTY. WYZ280-132200- /O.NEW.KRIW.FW.W.0032.161013T1800Z-161014T0100Z/ NATRONA COUNTY/CASPER BLM- 151 AM MDT THU OCT 13 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
867 WWUS85 KRIW 131820 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1220 PM MDT THU OCT 13 2016 ...CRITICAL FIRE WEATHER THIS AFTERNOON FOR NATRONA COUNTY... .A COMBINATION OF LOW RELATIVE HUMIDITY AND A GUSTY SOUTHWEST WIND WILL BRING CRITICAL FIRE WEATHER THIS AFTERNOON FOR NATRONA COUNTY. WYZ280-140100- /O.CON.KRIW.FW.W.0032.000000T0000Z-161014T0100Z/ NATRONA COUNTY/CASPER BLM- 1220 PM MDT THU OCT 13 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONE 280. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
499 WWUS85 KRIW 140052 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 652 PM MDT THU OCT 13 2016 WYZ280-140200- /O.EXP.KRIW.FW.W.0032.000000T0000Z-161014T0100Z/ NATRONA COUNTY/CASPER BLM- 652 PM MDT THU OCT 13 2016 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 280... RELATIVE HUMIDITY HAS INCREASED...AND WINDS ARE BEGINNING TO WEAKEN...WITH RED FLAG CRITERIA NOT EXPECTED FOR THE REST OF THE NIGHT. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ TEAM RIVERTON/21
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Oct 12, 11:53 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 12, 11:53 PM MDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1153 PM MDT WED OCT 12 2016 .Short Term...Tonight Through Thursday West flow aloft with high pressure will be over the west tonight and Thursday with warmer temperatures. Winds will pick up Thursday afternoon and shift to the southwest ahead of an incoming Pacific low pressure trough. The development of strong winds is expected along the east slopes of the Absaroka mountains with the strongest winds in the vicinity of Clark. Also strong winds are expected along the east slopes of the Wind River mountains especially over South Pass...and from Beaver Rim to Muddy Gap and eastward through Natrona county including Casper. .Long Term...Thursday Night Through Wednesday A series of fast moving Pacific low pressure troughs will bring mountain snow and valley rain across the west...and along and east of the Continental divide with scattered showers...mainly rain but may change to snow at times at night in the foothills. very windy conditions will exist through the weekend over and near the east slopes of the Absaroka and Wind River mountains and through the Green and Rattlesnake mountains and across Natrona county. && .Aviation.../06Z Issuance/ Main issue will be winds increasing mainly from the southwest Thursday/Thursday night with significant wind shear at most terminals tonight. Although there will be increasing mid-high level clouds Thursday afternoon and evening, VFR conditions are expected through the period. The exception would be for isolated mountain/valley rain showers over the far northwest Thursday night, but not enough coverage to include any mention at any terminal at this time. && .Fire Weather... West flow aloft with high pressure will be over the west tonight and Thursday with warmer temperatures. Winds will pick up Thursday afternoon and shift to the southwest ahead of an incoming Pacific low pressure trough. The development of strong winds is expected along the east slopes of the Absaroka mountains with the strongest winds in the vicinity of Clark. Also strong winds are expected along the east slopes of the Wind River mountains especially over South Pass...and from Beaver Rim to Muddy Gap and eastward through Natrona county including Casper. A series of fast moving Pacific low pressure troughs will bring mountain snow and valley rain across the west...and along and east of the Continental Divide with scattered showers...mainly rain but may change to snow at times at night in the foothills. very windy conditions will exist through the weekend over and near the east slopes of the Absaroka and Wind River mountains and through the Green and Rattlesnake mountains and across Natrona county. && .RIW Watches/Warnings/Advisories...None. && SHORT TERM...C.Baker LONG TERM...C.Baker AVIATION...WM FIRE WEATHER...C.Baker
Hazardous weather outlook, Oct 12, 2:29 AM MDT, 23 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 229 AM MDT WED OCT 12 2016 WYZ001>020-022>030-130830- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 229 AM MDT WED OCT 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FRIDAY AND FRIDAY NIGHT...A GOOD CHANCE OF RAIN AND MOUNTAIN SNOW IN THE WEST. HIGH WIND POSSIBLE IN SOME AREAS EAST OF THE DIVIDE. SATURDAY NIGHT AND SUNDAY...HIGH WINDS POSSIBLE ALONG THE EASTERN FOOTHILLS, AND ALONG INTERSTATE 80 TO THE CASPER AREA. SNOW INCREASING ACROSS THE WESTERN MOUNTAINS SATURDAY NIGHT AND CONTINUING ON SUNDAY. WET SNOW POSSIBLE IN WESTERN VALLEYS. MONDAY AND TUESDAY...PERIODS OF SNOW AND BLOWING SNOW IN THE WESTERN MOUNTAINS. SNOW OR A RAIN AND SNOW MIX POSSIBLE IN THE WESTERN VALLEYS. WINDY AREAS ACROSS THE SOUTH AND CENTRAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:05 AM MDT | High Wind Watch | RIW | Fremont, Hot Springs, Park | 10 hr |
| Oct 13, 12:22 PM MDT | High Wind Warning | RIW | Fremont, Hot Springs, Natrona, Park, Sublette, Sweetwater | 41 hr |
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.